Maryland, 2023

Tornadoes and Damaging Winds in Maryland, April 22, 2023

April 22, 2023 · NWS LWX · 24 events in 9 counties and zones

A strong cold front produced a line of thunderstorms that resulted in widely scattered damaging straight-line wind gusts and a couple tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A strong cold front produced a line of thunderstorms that resulted in widely scattered damaging straight-line wind gusts and a couple tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 22, 9:52 AM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 22, 9:52 AM EST, 3 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Baltimore MD/Washington DC
1052 AM EDT Sat Apr 22 2023

.SYNOPSIS...
A strong cold front will cross the region today. A secondary
cold front will cross the region Sunday. High pressure will
follow for the first half of next week, then low pressure may
approach from the south during the second half of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...

High dense overcast earlier today has thinned out considerably
east of I-95 where substantial heating and moistening is aken
place. Dewpoints have risen into the 50s from mid 40s earlier
today. Some destabilization is ongoing given growing cu field.
Line of storms northeast of Lynchburg has weakened considerably,
but line could intensify as it moves to the northeast into a
destabilizing air mass. How much CAPE gets realized is still in
question, but 0-6km shear is very strong based on 12Z sounding
and should maintain a well organized line given strengthening
wind fields through the afternoon. Damaging winds and heavy
rainfall are the main threats. Brief training of cells is
possible given almost unidirectional flow and brief rain rates
of an inch or two per hour are possible. Thunderstorm threat
should begin to wind down after 6PM, but showers may linger
along I-95 until about 8PM or so.

The front will clear to the east this evening. Winds will shift
to westerly but may be light enough later tonight to result in
patchy fog as temperatures fall into the 40s.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
A secondary cold front is expected to cross the region Sunday.
Moisture will be limited, so any precipitation should be limited
to along and west of the Allegheny Front (where a little snow
can't be ruled out). Breezy west to northwest downsloping winds
should push temperatures well into the 60s east of the mountains
despite modest cold air advection aloft.

High pressure looks to build into the region heading into early
next week. This will result in dry weather and below normal
temperatures with highs in the 50s/60s and lows in the 30s/40s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The global guidance favors a split flow regime for much of next
week. Aloft, the key players on Tuesday are a broad upper low across
the Great Lakes and a compact closed low digging through the Central
Great Basin. Through the week, ensembles agree on carrying this
broad negative height anomaly over the Great Lakes slowly toward New
England. Meanwhile, the wave ejecting out of the Four Corners
crosses through the Southern Plains on Thursday. Each of these
features could impact the Mid-Atlantic region one way or another.

Starting with the closed low across the Great Lakes into New
England, its position and eastward progression will dictate any
direct impacts. Depending on the degree of moisture return, cyclonic
flow about this trough may spawn some shower activity by mid-week.
Tracking its progression may prove to be difficult given the rex
block setup as a ridge settles to the east of Hudson Bay. Looking at
the southern stream system, the trend has been slower with a more
suppressed track. However, multi-cycle comparisons of a number of
global models yields poor run-to-run continuity of many synoptic
features. Thus, confidence is below average in tracking the mid/late
week pattern. By the end of the work week, ensemble means agree on
an anomalous upper low across the northern-central U.S. while the
southern stream remains semi-active.

The overall pattern favors below average temperatures with highs
restricted to the 60s and mountains in the 50s. This is accompanied
by low temperatures staying fairly close to late April climatology.
With surface high pressure exiting on Tuesday, the coldest nighttime
temperatures should occur earlier in the period. Increasing warm
advection on Tuesday night should limit any potential for frost.
Given the degree of uncertainty in the pattern, a chance for rain
showers is maintained in the forecast package through mid/late next
week. The best chances for rain will depend on the placement and
intensity of the approaching southern stream disturbances.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...

A strong cold front is expected to cross the region between
16Z-22Z accompanied by widespread showers and thunderstorms.
Sub-VFR is likely in this activity, with gusts in excess of 40
knots possible in/near stronger storms. Outside of storms, wind
gusts to 30 kts are likely out of the south.

Winds shift to W/NW tonight through Sunday. Lighter winds
overnight could result in some patchy fog. Gusts of 15-25 kts
are expected Sunday as a secondary front crosses. VFR is
expected during this time, lingering through Monday with
continued occasional W/NW breezes.

High pressure remains in charge through Tuesday before retreating
offshore. VFR conditions are expected through the middle of the
week. A few showers may enter the picture by Wednesday, but do not
anticipate any restrictions at this time. Initial northwesterly
winds on Tuesday may gust up to 15 knots or so before additional
wind shifts ensue as high pressure departs.

&&

.MARINE...
Southerly flow is expected to increase with gusts of 25-30 kts
today ahead of a strong cold front. Showers and thunderstorms
may contain gusts to storm force along with waterspouts this
afternoon and evening. Once the front crosses, winds will shift
to west and northwest and become lighter overnight.

A secondary cold front will cross the region Sunday, with gusts
of 15-25 kts most likely at times through Monday.

As gradients weaken, expect a drop off in wind speed across the
marine waters. Sub-advisory winds are expected on Tuesday before a
possible ramp up late Wednesday. This is dependent on whether a
coastal low forms and where. For now, will show increasing gusts up
to 20 to 25 knots over the far southern Chesapeake Bay waters.
Uncertainty is relatively high so this is subject to change.

&&

.TIDES/COASTAL FLOODING...
Eventually a shift to westerly flow behind this afternoon's
cold front should gradually lower water levels. This really does
not become evident until the second half of Sunday.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for
     ANZ530>543.

&&

SYNOPSIS...DHOF
NEAR TERM...LFR
SHORT TERM...DHOF
LONG TERM...BRO
AVIATION...LFR/BRO
MARINE...LFR/BRO
TIDES/COASTAL FLOODING...DHOF
Hazardous weather outlook, Apr 22, 10:45 AM EST, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1145 AM EDT Sat Apr 22 2023

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-231000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
1145 AM EDT Sat Apr 22 2023

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 6 PM EDT
this evening for the threat of damaging winds and some hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation has been activated.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-231000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
1145 AM EDT Sat Apr 22 2023

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 6 PM EDT this
evening for areas east of the Blue Ridge Mountains.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation has been activated.

MDZ001-501-502-VAZ503-504-WVZ501>506-231000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1145 AM EDT Sat Apr 22 2023

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 22, 11:48 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1248 PM EDT SAT APR 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     TSTM WND DMG     3 WSW CULPEPER          38.45N  78.06W
04/22/2023                   CULPEPER           VA   911 CALL CENTER

            TREE AND WIRES DOWN ON THE 18000 BLOCK OF SOUTH
            MERRIMAC RD

&&

EVENT NUMBER LWX2300942

LFR
Local storm report, Apr 22, 11:56 AM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1256 PM EDT SAT APR 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     TSTM WND DMG     2 ESE REVA              38.48N  78.10W
04/22/2023                   CULPEPER           VA   911 CALL CENTER

            MULTIPLE TREES DOWN AT INTERSECTION OF NORMAN RD AND
            NORTH MERRIMAC RD

&&

EVENT NUMBER LWX2300943

LFR

The radar

The Sterling radar (KLWX), 19 km away, was scanning. The volume nearest the first event began at 18:00 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 3 tornado. Local standard time, as filed.

Tornado, Montgomery

When
April 22, 12:58 PM EST to 12:59 PM EST
Where
Montgomery County, 1.43 mi SE of Poolesville to 1.39 mi ESE of Poolesville
Rating
EF0
Path length
0.44 mi
Path width
50 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
39.136, -77.401

On Saturday afternoon at 1:58 PM EDT, an EF-0 tornado touched down in Poolesville, MD. This tornado was brief, only being on the ground until 1:59 PM EDT. It had estimated 75 MPH winds with a path length of 0.4 miles and path width approximately 50 yards.

Damage was sporadic along its path. The first evidence of damage was near the intersection of Fisher Avenue and Spates Hill Road, where a residence in the 17000 block of Spates Hill Road had three cedar trees blown down in a unidirectional orientation. This was likely the rear flank downdraft of the storm that initiated the formation of the tornado..

The first evidence of tornadic damage was in the 17100 block of Campbell Farm Road. Here, several single family home residences suffered tree damage, with downed and snapped trees, along with an air conditioning unit and a temporary metal trailer moved from their foundations.

The tornado briefly lifted before producing damage to trees near the intersection of Wootton Avenue and Hempstone Court. Here, large limbs of trees were snapped in different directions, along with trees being uprooted in a direction opposite of the storm motion.

The tornado briefly lifted, before touching down again for the final time at the interface between the western portion of L.M. Stevens Park and the backyards of several single family homes along the 19100 block of Dowden Circle. Here, there were two softwood trees uprooted falling to the northwest, with another softwood tree snapped. One utility shed was damaged by a tree that fell onto it. One home incurred damage with a large limb that blew onto the deck. A wooden fence was blown over to the northwest. Leaf debris was observed on all four sides of one of the residences. An apple tree was snapped, with the losse top coming to rest towards the east, which was the opposite direction of other damage in that immediate area.

Thunderstorm Wind, Montgomery

When
April 22, 1:02 PM EST
Where
Montgomery County, 0.89 mi N of Somerset
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.963, -77.101

Tree damage was reported in Somerset, including a tree that blew down near the intersection of Little Falls Parkway and MD-190 River Road.

Thunderstorm Wind, Montgomery

When
April 22, 1:03 PM EST
Where
Montgomery County, 1.34 mi ESE of Seneca
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
39.071, -77.308

Wires and tree branches blew down in the 14800 block of Pettit Way.

Thunderstorm Wind, Montgomery

When
April 22, 1:05 PM EST
Where
Montgomery County, 0.82 mi SW of Buck Lodge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.191, -77.339

Tree damage was reported near Boyds, including a tree that blew down near the intersection of Old Bucklodge Lane and MD-117 Bucklodge Road.

Thunderstorm Wind, Charles

When
April 22, 1:07 PM EST
Where
Charles County, 0.44 mi NNE of La Plata
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
38.536, -76.976

There were three calls for trees down around La Plata.

Thunderstorm Wind, Prince George'S

When
April 22, 1:22 PM EST
Where
Prince George'S County, 0.01 mi N of Palmer Park
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
38.920, -76.870

There were three calls for trees and power lines down near Landover.

Thunderstorm Wind, Howard

When
April 22, 1:36 PM EST
Where
Howard County, 0.59 mi E of Columbia
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.230, -76.839

Tree damage was reported near Columbia, including a tree that blew down in the 9400 block of North Penfield Road.

Thunderstorm Wind, Carroll

When
April 22, 1:36 PM EST
Where
Carroll County, 1.52 mi N of Keysville
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.652, -77.265

A tree was reported down on power lines in the 2500 block of Keysville Frederick Co Road.

Thunderstorm Wind, Anne Arundel

When
April 22, 1:45 PM EST
Where
Anne Arundel County, 1.18 mi S of Millersville
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
NWS Employee
Coordinates
39.033, -76.672

Several trees blew down in Crofton, including a large tree that blew down near Reidel Road.

Thunderstorm Wind, Carroll

When
April 22, 1:47 PM EST
Where
Carroll County, 0.22 mi SW of Finksburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.497, -76.902

A tree blew down onto power lines in the 2700 block of Old Kays Mill Road.

Thunderstorm Wind, Baltimore City (C)

When
April 22, 1:57 PM EST
Where
Baltimore City (C) County, 0.74 mi S of Baltimore
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.289, -76.618

Trees blew down in the 200 block of West Baltimore Street.

Thunderstorm Wind, Baltimore

When
April 22, 1:57 PM EST
Where
Baltimore County, 0.42 mi W of Pleasant Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.569, -76.788

Tree damage was reported southeast of Hampstead, including a tree that blew down along Mount Zion Road.

Thunderstorm Wind, Baltimore City (C)

When
April 22, 1:59 PM EST
Where
Baltimore City (C) County, 0.88 mi SE of Baltimore
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.290, -76.610

Large tree branches snapped along East Baltimore Street near Commerce Street/Holliday Street.

Thunderstorm Wind, Baltimore

When
April 22, 2:00 PM EST
Where
Baltimore County, 5.72 mi WNW of Hernwood
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.425, -76.960

A tree blew down onto a house in the 700 block of Seminary Drive.

Thunderstorm Wind, Baltimore City (C)

When
April 22, 2:00 PM EST
Where
Baltimore City (C) County, 0.84 mi NW of Canton
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
39.290, -76.589

Trees blew down on South Washington Street.

Thunderstorm Wind, Baltimore City (C)

When
April 22, 2:02 PM EST
Where
Baltimore City (C) County, 0.29 mi ENE of Canton Jct
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.321, -76.575

Trees blew down near the intersection of US-1 Belair Road and Clifton Park Terrace.

Thunderstorm Wind, Baltimore City (C)

When
April 22, 2:04 PM EST
Where
Baltimore City (C) County, 0.54 mi WNW of Golden Ring
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.333, -76.559

Trees blew down in the 4200 block of Furley Avenue.

Thunderstorm Wind, Baltimore

When
April 22, 2:07 PM EST
Where
Baltimore County, 2.06 mi ENE of Lutherville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.427, -76.582

Tree damage was reported near Hampton, including a tree that blew down on MD-131 East Seminary Avenue.

Thunderstorm Wind, Baltimore

When
April 22, 2:09 PM EST
Where
Baltimore County, 0.02 mi S of Parkville
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
39.380, -76.550

Several shingles blew off a roof, a trampoline was tosseed into a fence, and trees and a power pole were blown down.

Thunderstorm Wind, Baltimore

When
April 22, 2:16 PM EST
Where
Baltimore County, 1 mi WSW of Maryland Line
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.714, -76.667

Tree damage was reported north of Bentley Springs, including a tree that blew down near the intersection of Freeland Road and Heathcote Road.

Tornado, Baltimore

When
April 22, 2:18 PM EST to 2:19 PM EST
Where
Baltimore County, 0.53 mi E of Fork to 1.68 mi NE of Fork
Rating
EF0
Path length
1.38 mi
Path width
50 yd
Continued into
Harford, Md (LWX)
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
39.470, -76.440

A line of severe thunderstorms produced an EF0 tornado along its leading edge as it passed over Fork, Fallston and western Bel Air Maryland on the mid-afternoon of Saturday April 22nd. The tornado was on the ground intermittently for eight minutes, but it produced a fair amount of tree damage along its nearly 7 mile path. Wind gusts where it caused noted damage were estimated 70 to 75 miles per hour along its path.

The tornado touched down in Fork Maryland in northeastern Baltimore County, about a mile from the border with Harford County. There it downed a tree which knocked down power poles and lines near the intersection of Sunshine Avenue and Harford Road.

Tornado, Harford

When
April 22, 2:19 PM EST to 2:26 PM EST
Where
Harford County, 0.95 mi SSW of Fallston Arpt to 1.38 mi S of Bynum
Rating
EF0
Path length
5.31 mi
Path width
50 yd
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
39.488, -76.429

A line of severe thunderstorms produced an EF0 tornado along its leading edge as it passed over Fork, Fallston and western Bel Air Maryland on the mid-afternoon of Saturday April 22nd. The tornado was on the ground intermittently for eight minutes, but it produced a fair amount of tree damage along its nearly 7 mile path. Wind gusts where it caused noted damage were estimated 70 to 75 miles per hour along its path.

It strengthened slightly as it crossed the border into Harford County. There was numerous large branches snapped and downed power lines along Reckord Road as the tornado traveled along it. There were also 4 large trees snapped in the 400 block of Reckord Road.

The tornado continued northeast and produced similar damage to many trees with large branches snapped mainly off the upper parts of trees, with a few falling on homes and vehicles. Affected properties included those along Old Fallston Road, Watervale Road, Waters Avenue, Red Pump Road, Fox Den Road, and Vale Road. About 10 trees and large branches were down in a wooded park near the intersection of Red Pump Road and Vale Road in multiple directions. Two eyewitnesses reported seeing the rotating funnel as it passed. Another reported debris swiftly rotating up off the ground and tops of trees being spun in circles.

The final significant large branch damage noted was about a quarter mile southwest of the intersection of state route 24 and Red Pump Road, along Marywood Drive.

Thunderstorm Wind, Harford

When
April 22, 2:35 PM EST
Where
Harford County, 0.79 mi ENE of Emmorton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.503, -76.306

A tree blew down onto power lines near the intersection of East Wheel Road and Cedar Lane.

Thunderstorm Wind, Harford

When
April 22, 2:53 PM EST
Where
Harford County, 0.6 mi S of Aberdeen Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.491, -76.178

A tree blew down near the intersection of MD-715 Short Lane and Cirelli Court.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2023Every state in 2023This day in weather historyThe tornado archive for Maryland, 2023Warnings in Maryland, April 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1085188, 1085189, 1085192, 1085196, 1085199, 1085201, 1085210, 1085213, 1085216, 1085217, 1085218, 1085219, 1085220, 1085221, 1085222, 1085223, 1085224, 1085225, 1085226, 1085227, 1086640, 1086641, 1085237, 1085238.